Last edit by VickyRN on Dec 27, '06
Dec 27, '06
fda notified health care professionals in february, 2005, about a new warning for strattera, a drug approved for attention deficit hyperactivity disorder (adhd) in adults and children. the labeling was updated with a bolded warning about the potential for severe liver injury following two reports (a teenager and an adult) in patients who had been treated with strattera for several months.
on september 30th, 2005, eli lilly added warnings to strattera's label warning of the possibility that it could cause suicidal thoughts in children and adolescents:
[font=timesnewromanps-boldmt]all pediatric patients being treated with strattera should be monitored closely for [font=timesnewromanps-boldmt]suicidality, clinical worsening, and unusual changes in behavior, especially during the [font=timesnewromanps-boldmt]initial few months of a course of drug therapy, or at times of dose changes. such [font=timesnewromanps-boldmt]monitoring would generally include at least weekly face-to-face contact with patients or [font=timesnewromanps-boldmt]their family members or are givers during the first 4 weeks of treatment, then every other [font=timesnewromanps-boldmt]week visits for the next 4 weeks, then at 12 weeks, and as clinically indicated beyond 12 [font=timesnewromanps-boldmt]weeks. additional contact by telephone may be appropriate between face-to-face visits....
[font=timesnewromanps-boldmt]families and caregivers of pediatric patients being treated with strattera should be [font=timesnewromanps-boldmt]alerted about the need to monitor patients for the emergence of agitation, irritability, [font=timesnewromanps-boldmt]unusual changes in behavior, and the other symptoms described above, as well as the [font=timesnewromanps-boldmt]emergence of suicidality, and to report such symptoms immediately to healthcare [font=timesnewromanps-boldmt]providers. such monitoring should include daily observation by families and caregivers.[font=timesnewromanps-boldmt]
Dec 27, '06
In February, 2005 & September, 2006 - the FDA released this warning concerning Cymbalta:
Suicidality in Children and Adolescents-Antidepressants increased the risk of suicidal thinking and behavior (suicidality) in short-term studies in children and adolescents with major depressive disorder (MDD) and other psychiatric disorders. Anyone considering the use of Cymbalta or any other antidepressant in a child or adolescent must balance this risk with the clinical need. Patients who are started on therapy should be observed closely for clinical worsening, suicidality, or unusual changes in behavior. Families and caregivers should be advised of the need for close observation and communication with the prescriber. Cymbalta is not approved for use in pediatric patients.
Dec 27, '06
- contraindicated pediatric patients; possible suicidal ideation adolescents
suicidality in children and adolescents [font=klgofi+timesnewroman,bold,times new roman]
[font=klgofi+timesnewroman,bold,times new roman]
antidepressants increased the risk of suicidal thinking and behavior (suicidality) in short-term studies in children and adolescents with major depressive disorder (mdd) and other psychiatric disorders. anyone considering the use of paxil or any other antidepressant in a child or adolescent must balance this risk with the clinical need. patients who are started on therapy should be observed closely for clinical worsening, suicidality, or unusual changes in behavior. families and caregivers should be advised of the need for close observation and communication with the prescriber. paxil is not approved for use in pediatric patients.
Jun 28, '07
Any info on 11 yr old male child on Respidol and 35 mg ritalin?? I know he has some anger problems but dont know his dx.
Dec 31, '07
Hi i just want to know the precautions in administration of propylthiouracil in peadiatrics.
Must Read Topics